Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 239, NWS Shreveport, LA

June 5, 2011Bowie County, Cass County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 5, 2011, 4:15 PM CDT for Bowie County, Cass County, Texas; Little River County, Arkansas. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 4:15 PM CDT (21:15 UTC)
Expired
Jun 5, 2011, 5:15 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:17 PM CDTTSTM WND DMG4 Nnw Linden, TXTREES DOWN BETWEEN MARIETTA AND LINDEN...INCLUDING 20 INCH DIAMETER PINE BLOCKING ROADWAY.
Jun 5, 4:40 PM CDTTSTM WND DMG3 Ne Linden, TXTREE BLOWN DOWN ACROSS FM 1130 NORTHEAST OF LINDEN.
Jun 5, 5:00 PM CDTTSTM WND DMGAtlanta, TXTREE DOWN ON ELM STREET. LARGE LIMBS DOWN ON POWER LINES THROUGHOUT THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2857 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WUUS54 KSHV 052115
SVRSHV
ARC081-TXC037-067-052215-
/O.NEW.KSHV.SV.W.0239.110605T2115Z-110605T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NEW BOSTON...
  CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 515 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTH OF 
  LINDEN...OR NEAR DOUGLASVILLE...AND MOVING NORTH AT 10 MPH. OTHER 
  STRONG THUNDERSTORMS CONTINUE TO PUSH SOUTH ACROSS MUCH OF BOWIE AND 
  CASS COUNTIES...AND THESE COULD BECOME SEVERE...ALSO PRODUCING 
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAUD...REDWATER...NASH...HOOKS AND DE KALB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3364 9459 3365 9456 3362 9456 3364 9453
      3362 9454 3363 9447 3351 9405 3289 9406
      3288 9464 3366 9466 3367 9463
TIME...MOT...LOC 2114Z 160DEG 9KT 3317 9436

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:51 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 5, 3:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT SUN JUN 5 2011

.DISCUSSION...
HEAT INDEX READINGS RANGING FROM 105 TO 108 OVER THE ADVISORY AREA
WILL LET IT CONTINUE THROUGH 7PM THIS EVENING. ELSEWHERE...UPPER 90S
TO LOW 100S KEEPING BELOW OUR CRITERIA. SKIES ARE PARTLY CLOUDY
WITH UPPER 90S AND A FEW TRIPLE DIGITS FOR ACTUAL AIR TEMP.

CLOUDS ARE ON THE INCREASE ESPECIALLY BLOW OFF FROM ON GOING
THUNDERSTORMS ALONG AND NORTH OF I-30. OLD BOUNDARIES FROM LAST
NIGHT/S STORMS LIGHTING UP NOW SOUTH OF I-30 IN NE TX. MUCH OF
THIS ACTIVITY WILL GO ON WELL INTO THE EVENING WITH A GOOD PUSH OF
A COOL POOL NOW UNDER THE THICKENING CLOUDS. TEXARKANA AND HOPE
ARE SEEING THE NEWEST DEVELOPMENT PUSH IN THIS HOUR. AND IT IS
ENCOURAGING TO THINK THAT SOME OF NW LA MAY GET IN ON THE ACTION
HOPEFULLY BY SUNSET. HAVE UPDATED THE FORECAST WITH A PRE PERIOD
AFTERNOON FOR CHANCE POPS THROUGH THIS EVENING. OTHER MORE ISOLATED
STORMS APPROACHING MONROE VICINITY ARE MOVING TO THE SW AROUND THE
LOW IN THE GULF. WHILE THE BIG NORTHERN PUSH HAS RESULTED FROM A
SHORT WAVE OVER THE GREAT LAKES EXTENDING DOWN ACROSS KN/OK. THE
TAIL OF THIS SHORT WAVE APPEARS TO HAVE DONE ITS WORK TODAY...BUT
ALREADY LOOKS TO RIDGING BACK OVER THE HIGH PLAINS.

MEANWHILE...THE LARGE UPPER RIDGE IS RATHER IN A STATE OF DISARRAY
WHICH SHOULD EFFECTIVELY CURTAIL THE EXTREME HEAT OF LATE. IN LIGHT
OF THIS FACT HAVE NOT EXTENDED THE HEAT ADVISORY INTO THE NEW WORK
WEEK. MODELS IN GOOD AGREEMENT ON THE DISMANTLING OF SAID HIGH
WITH MOISTURE FROM ALL SIDES.

A LARGE UPPER RIDGE IS BUILDING OVER THE ROCKIES NOW AND WILL
REESTABLISH THE BROAD SUMMER LIKE HIGH IN THE COMING DAYS...OVER
MUCH OF THE MID SOUTH AND SOUTHEAST U.S...BUT HEIGHTS ARE WAY OFF
OF LAST WEEKS 594...MORE LIKE 588 ON BOTH GFS AND EURO. THAT IS A
DECENT POSITION TO KEEP THE GULF OPEN FOR BUSINESS. NOT A DROUGHT
BUSTER...BUT MUCH BETTER THAN NO CHANCE. LOOK FOR LATE DAY
THUNDERSTORMS TO CONTINUE THIS WEEK AND THEN MAYBE TAPPER OFF BY
NEXT WEEKEND AS A LOW FORMS OUT OVER THE GULF...582 ON GFS AND A
DRIER PATTERN FOR US. HOWEVER...THE 584 LOW IN GULF HAS A CAVEAT
ON THE EURO WHICH BACK DOORS A COOL FRONT WITH A 1024MB SFC HIGH
OVER THE GREAT LAKES. THE GFS IS 1025MB ON THE SFC HIGH JUST HAS
NO BACK DOOR EFFECT WITH RAINFALL. WE/LL KNOW MORE WITH FUTURE
MODEL RUNS. /24/

&&

.AVIATION...
A SUMMER DAY MORE TYPICAL OF JULY AND AUGUST WITH VFR CONDITIONS AND
WIDELY SCATTERED TSTMS THAT DEVELOP DURING MID TO LATE AFTERNOON IN
THE HEAT OF THE DAY WITH VERY WEAK DISTURBANCES ACTING AS THE
TRIGGER MECHNANISM.  EXPECT THESE TSTMS TO DISSIPATE SHORTY AFTER
SUNSET THIS SUNDAY EVENING WITH VFR CONDITIONS TO CONTINUE THROUGH
MONDAY AFTERNOON.  /VIII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  99  72  97  71 /  40  20  20  20  20
MLU  74  98  72  97  69 /  20  20  20  20  20
DEQ  68  97  69  95  68 /  30  20  10  20  10
TXK  70  99  71  97  70 /  30  20  10  20  10
ELD  69  98  71  96  68 /  30  20  20  20  20
TYR  74 100  73  98  71 /  30  20  20  20  10
GGG  72  99  73  98  70 /  30  20  20  20  10
LFK  71  97  71  95  70 /  30  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ005-006-013-014-018>022.

OK...NONE.
TX...NONE.
&&

24/08
Hazardous weather outlook, Jun 5, 12:15 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT SUN JUN 5 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1215 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR
DEEP EAST TEXAS AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AND WILL BE PRIMARILY BE LOCATED ALONG AND SOUTH OF
I-20...SPREADING WESTWARD INTO THE EVENING HOURS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AS THEY
DISSIPATE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED...TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE ACROSS THE FOUR STATE AREA...DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. THE BEST COVERAGE OF THUNDERSTORMS WILL
CONTINUE ALONG AND SOUTH OF THE I-20 CORRIDOR...IN OUR AREAS NEAREST
TO THE GULF. ANY STORMS THAT DEVELOP WILL LIKELY MOVE TO THE
WEST...AND SOME MAY PRODUCE DAMAGING WINDS AS THEY DISSIPATE.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

24

In the hours before

Special weather statement, Jun 5, 3:25 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SUN JUN 5 2011

ARZ070-TXZ097-052130-
BOWIE-MILLER-
325 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     GENOA...MANDEVILLE...TEXARKANA...NASH AND WAKE VILLAGE...

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHMOND...OR 8 MILES SOUTHWEST
OF ASHDOWN...MOVING SOUTHEAST AT 10 MPH.

VIII.
Special weather statement, Jun 5, 3:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SUN JUN 5 2011

ARZ059-070-TXZ097-052145-
BOWIE-LITTLE RIVER-MILLER-
339 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     FOUKE...GENOA...MANDEVILLE...OGDEN...TEXARKANA...NASH AND WAKE
     VILLAGE...

AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF OGDEN...OR 7
MILES NORTH OF TEXARKANA...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VIII.
Special weather statement, Jun 5, 3:42 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT SUN JUN 5 2011

TXZ112-052145-
CASS-
342 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BIVINS AND MCLEOD...

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF NAPLES...OR 13 MILES
SOUTH OF SIMMS...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VIII.
Special weather statement, Jun 5, 3:43 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT SUN JUN 5 2011

TXZ108>110-052145-
CAMP-FRANKLIN-TITUS-
343 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...TITUS AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     MOUNT VERNON...PITTSBURG AND PURLEY...

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PURLEY...OR 13 MILES NORTH OF
WINNSBORO...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VIII.
Special weather statement, Jun 5, 3:46 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN JUN 5 2011

LAZ021-052145-
CALDWELL-
346 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     CALDWELL...

INCLUDING THE FOLLOWING LOCATIONS...
     COLUMBIA...

AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLUMBIA...DRIFTING SLOWLY
SOUTHWEST.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VIII.
Special weather statement, Jun 5, 4:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT SUN JUN 5 2011

TXZ112-052200-
CASS-
403 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BIVINS...LINDEN...MCLEOD AND QUEEN CITY...

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTH OF LINDEN...OR 11 MILES
WEST OF ATLANTA...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:04 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion28 min
Jun 4, 7:37 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion38 min
Jun 4, 7:46 PM CDTSevere Thunderstorm WarningSHVCass, Morris, Titus44 min
Jun 4, 8:23 PM CDTSevere Thunderstorm WarningSHVFranklin, Morris, Titus52 min
Jun 5, 4:47 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus, Upshur58 min
Jun 5, 4:58 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion62 min
Jun 5, 5:14 PM CDTSevere Thunderstorm WarningSHVRed River42 min
Jun 5, 5:17 PM CDTSevere Thunderstorm WarningSHVCamp, Titus42 min
Jun 5, 5:52 PM CDTSevere Thunderstorm WarningSHVSmith, Wood53 min
Jun 5, 1:45 PM CDTSevere Thunderstorm WarningSHVHoward46 min
Jun 5, 2:18 PM CDTSevere Thunderstorm WarningSHVHoward15 min
Jun 5, 2:38 PM CDTSevere Thunderstorm WarningSHVSevier44 min
Jun 5, 3:02 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier28 min
Jun 5, 4:32 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.